Thunderstorm Wind, Harrison
- When
- May 10, 7:10 PM EST
- Where
- Harrison County, 3 mi N of Corydon
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.267, -86.117
The roof was blown off a barn.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 10, 6:10 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 710 PM EDT WED MAY 10 2006 .SHORT TERM (THIS EVENING)... UPDATED ZONES TO MENTION TORNADO WATCH. --JA PREVIOUS DISCUSSION BELOW COMPLEX SFC PATTERN ACRS MS VALLEY THIS AFTN. 19UTC OBS SUGGEST SFC LOW STILL NOT THAT WELL ORGANIZED OVER SERN MO/SRN IL...WITH A CDFNT EXTENDING S INTO LWR MS VALLEY AND A WEAK WRMFNT EXTENDING E ACRS CNTRL KY. AS SHORTWAVE OVR KS/SWRN MO ROTATES ENEWD TNGT...SFC LOW WILL CONSOLIDATE AND INTENSIFY AS IT LIFTS NEWD ACRS IND. THIS SHOULD RESULT IN INCREASING WIND FIELDS ALOFT ACRS LWR OH VLY LATE THIS AFTN AND TNGT AS CDFNT PUNCHES EWD TOWARD CNTRL KY AND S-CNTRL IND. MAIN QUESTION REMAINS DEGREE OF INSTABILITY. VIS IMAGERY AT THIS TIME SHOWS A FEW BREAKS IN CLOUDS OVER SWRN AND S-CNTRL KY WHICH HAS ALLOWED SFC BASED LI VALUES TO FALL TO -2 TO -4 RANGE. MARGINAL INSTABILITY COUPLED WITH DEGREE OF FORCING AND WIND FIELDS SHOULD STILL ALLOW AT LEAST SCT TSTMS TO DEVELOP LATE THIS AFTN OR EVNG ACRS OUR FCST AREA...ESPECIALLY WRN SECTIONS...WITH ISOLATED WIND DAMAGE AND HAIL POSSIBLE. HOWEVER...EXPECT MOST WIDESPREAD AREA OF SHWRS/TSTMS/HIGHEST RAINFALL AMOUNTS JUST N AND W OF FCST AREA OVER SRN/CNTRL IL AND IND NEAR DEFORMATION AXIS/LEFT FRONT QUADRANT OF STG UPPER-LEVEL JET. MODELS SEEM TO BE HAVING A DIFFICULT TIME DISCERNING EXACTLY HOW DEEP UPPER LOW WILL FORM ACRS MID MS/OH VLY INTO SRN GREAT LAKES OVER NEXT COUPLE OF DAYS...AS SEVERAL SHORTWAVES CURRENTLY EVIDENT IN WATER VAPOR IMAGERY EVENTUALLY FORM UNUSUALLY DEEP VORTEX FOR THIS TIME OF YEAR. THIS ESPECIALLY HAS IMPLICATIONS ON SENSIBLE WEATHER ON THURSDAY. MODELS DO SUGGEST THAT MESOSCALE LIFTING WILL BE PRESENT ALONG/NEAR POSSIBLE SECONDARY SFC TROF (BEHIND CDFNT WHICH PASSES THRU LATE TNGT). GIVEN DECENT 850-500 MB LAPSE RATES (TOTAL TOTALS INDEX OVER 50)...SCT LOW TOP TSTMS SEEM A GOOD BET THURSDAY. HOWEVER...EXACT TIMING AND COVERAGE UNCERTAIN GIVEN MODEL DISCREPANCIES AND THEIR ABILITY TO DEPICT EXACT SOLUTION WITHIN THIS COMPLEX PATTERN. HI TEMPS THURSDAY ALSO TRICKY. IF LOW CLOUDS HOLD...AFTN TEMPS WILL RISE LITTLE AND REMAIN IN THE 50S (PER NAM SOLUTION)...ALTHO PLAUSIBLE GFS SOLUTION SUGGESTS WARMER HIGHS ESPECIALLY SRN AREAS...WHICH ALSO WOULD INCREASE TSTM HAZARD. TWF .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... MAIN FORECAST CONCERN IN THE EXTENDED IS THE CUT OFF LOW OVER MIDWEST THAT WILL BRING COOLER TEMPS OVER THE NEXT FEW DAYS...AND SEVERAL CHANCES FOR PRECIP THROUGH AT LEAST THE WEEKEND. THURSDAY NIGHT - MONDAY NIGHT... NEARLY CO-LOCATED SFC AND UPPER LOW OVER LAKE MICHIGAN WILL SLOWLY PROGRESS SOUTHWARD TOWARD THE CWA...AND EVENTUALLY THROUGH THE CWA DURING THIS TIME FRAME. ALTHOUGH THE SFC LOW WILL SLOWLY BE FILLING...UPPER-LEVEL ENERGY FROM SEVERAL SHORTWAVES EMBEDDED IN THE PERIPHERY OF THE UPPER LOW WILL TRAVERSE THE CWA...ESPECIALLY NORTHERN LOCATIONS OF THE CWA...THROUGH SATURDAY. WILL MOSTLY KEEP SOUTHERN THIRD TO TWO-THIRDS OF CWA DRY THROUGH SATURDAY MORNING WITH JUST SHOWERS MENTIONED. HIGHS ON FRIDAY WILL BE TOUGH TO REACH 60...WITH JUST SLIGHTLY HIGHER TEMPS POSSIBLE FOR SATURDAY. FROM SATURDAY NIGHT THROUGH MONDAY NIGHT...UPPER LOW SPINS DOWN TOWARD THE CWA. WITH EVEN BETTER FORCING AROUND AND THE GFS/ECMWF/ENSEMBLE MOS IN GOOD AGREEMENT WITH PRECIP/HEIGHT FIELDS...WILL HAVE CWA-WIDE SHOWERS IN THE GRIDS FROM SAT NIGHT THROUGH MON NIGHT. THE CONSTANT 30 POPS ARE DECEIVING SINCE IT CERTAINLY WILL NOT BE RAINING CONTINUOUSLY...BUT AT THIS TIME IT IS TOO DIFFICULT TO CLING TO ONE SHORTWAVE OR ANOTHER. BEST CHANCES FOR PRECIP WILL LIKELY BE IN THE AFTERNOON HOURS WITH ANY HEATING. HAVE PRECIP ENDING MONDAY NIGHT AT THIS TIME...ALTHOUGH BASED ON MODELS THIS COULD BE A BIT OPTIMISTIC. HOWEVER...GFS TENDS TO OVERDUE QPF...SO ANY REMAINING PRECIP WOULD BE LIGHT AND MINIMAL LIKELY. SHOULD AT LEAST BE MOSTLY CLOUDY. HIGHS DURING THIS TIMEFRAME WILL ALSO BE IN THE LOW 60S...ALTHOUGH MONDAY THE UPPER LOW MAY MOVE FAR ENOUGH EAST SO SWRN PORTIONS OF THE CWA TO REBOUND INTO THE UPPER 60S. TUESDAY - WEDNESDAY... UPPER LOW FINALLY MOVES EAST OF THE CWA TUESDAY NIGHT AS RIDGING BEGINS TO PUSH INTO WRN SECTIONS OF THE CWA. WINDS SHOULD ALSO BACK FROM NORTHWEST TO SOUTHWEST...AS TEMPS BY WEDNESDAY SHOULD BE BACK INTO THE MID 70S. AL && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT WED MAY 10 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 300 PM CDT WED MAY 10 2006 /400 PM EDT WED MAY 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL APPROACH THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE THIS EVENING INTO THE OVERNIGHT HOURS. SOME THUNDERSTORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HOWEVER...MOST STORMS WILL ONLY BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND DEADLY CLOUD- TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A DEEP LOW PRESSURE AREA WILL BE LOCATED OVER THE OHIO RIVER VALLEY ON THURSDAY. THIS WILL PROVIDE A CHANCE FOR SCATTERED THUNDERSTORMS WITH SMALL HAIL AND DANGEROUS LIGHTNING BEING THE BIGGEST THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. AL/TWF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 755 PM EDT WED MAY 10 2006 INZ076-077-083-084-089-090-KYZ023>025-110130- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG 655 PM CDT WED MAY 10 2006 /755 PM EDT WED MAY 10 2006/ AN AREA OF THUNDERSTORMS WILL MOVE ACROSS DUBOIS... PERRY... CRAWFORD... HARRISON.... AND ORANGE COUNTIES IN SOUTH CENTRAL INDIANA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WIND GUST TO 35 MPH... AND CLOUD TO GROUND LIGHTNING. THE STORMS ARE MOVING TO THE NORTHEAST AROUND 25 MPH. JA
The Louisville radar (KLVX), 36 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
2 thunderstorm wind. Local standard time, as filed.
The roof was blown off a barn.
A few trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507021, 5507087.